Kansas, 2007Tornadoes and Flash Flood in Kansas, May 23 to 24, 2007
May 23 to 24, 2007 · NWS DDC · 62 events in 15 counties and zones
A second day in a row of severe weather produced reports of large hail and isolated brief tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 62
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A second day in a row of severe weather produced reports of large hail and isolated brief tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 23, 2:14 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, May 23, 2:14 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
314 PM CDT WED MAY 23 2007
.DISCUSSION...
DAYS 1-2...
PRIMARY FOCUS TODAY WILL BE THE POTENTIAL FOR SEVERE WEATHER AND
POSSIBLE FLOODING LATER TONIGHT.
12Z UPPER AIR ANALYSIS AND W/V LOOP WAS SHOWING OUR NEXT S/W TROF
MOVING EAST ACROSS NE AZ/NW NM AT 12Z. AS THIS SYSTEM CONTINUES IT
EASTWARD PROGRESSING HAVE BEEN WATCHING LIGHTNING STRIKES STEADILY
INCREASING OVER THE LAST FEW HOURS ACROSS NC NM/SC CO. ALSO
OBSERVING STEADY PRESSURE FALLS VIA MSAS OVER NE NM/SE CO EARLIER
THIS AFTERNOON. RUC AND NAM ALL ARE IN AGREEMENT WITH AN AREA OF
LOW PRESSURE DEVELOPING IN THIS AREA DURING THE EVENING HOURS WITH
WARM FGEN DEVELOPING IN OUR SOUTHERN CWA. THUNDERSTORMS ARE THEN
LIKELY TO DEVELOP ALONG THIS BOUNDARY AND MOVE EAST NORTHEAST. GIVEN
THE STORM ENVIRONMENT ANY STORM THAT DEVELOPS WILL LIKELY BECOME
SEVERE. A FEW ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
AN MCS IS ALSO EXPECTED TO DEVELOP EARLY TONIGHT OVER SE CO AS THE
MAIN UPPER LEVEL TROF MOVES OUT OF THE ROCKIES INTO THE PLAINS. THIS
WILL BRING THE BEST CHANCE FOR WIDESPREAD THUNDERSTORMS TO SW KS.
LOOKS LIKE EVERYONE WILL SEE SOMETHING WITH THE BETTER DYNAMICS
SUPPORTING HEAVY RAIN BEGIN OVER OUR SOUTHERN AND EASTERN CWA. WILL
THEREFORE KEEP CURRENT FFA GOING AND EXPAND IT FURTHER SW TO THE
COLORADO BORDER.
AS THE MAIN TROF SLIDES EAST OF THE AREA ON THURSDAY THE RAIN
WILL TAPER OFF FROM NW TO SE. SKIES WILL BRIEFLY CLEAR AND WINDS
SUBSIDE AS HIGH PRESSURE BUILDS INTO THE AREA.
DAYS 3-7...
FRI NIGHT-SAT NIGHT. AS WED-THURS STORM EJECTS NORTH OF GREAT
LAKES REGION...A SECONDARY SMALLER SYSTEM WILL TRACK ACROSS
NORTHERN PLAINS FRIDAY NIGHT INDUCING SURFACE CYCLOGENESIS OVER
NEB PANHANDLE AREA AND BLACK HILLS. THIS WILL DRAW RESIDUAL
MOISTURE NORTHWARD THROUGH WESTERN KANSAS. GOING FCST SHOWS 30
POPS OVER WESTERN CWA FOR POTENTIAL CONVECTION ALONG SOUTHWARD
EXTENDING LEE TROUGH...AND WITH FAIRLY COOL MID LEVEL
TEMPS...THINK THIS IS NOT A BAD FCST. AS THIS SYSTEM AND
ASSOCIATED SURFACE LOW MOVE RAPIDLY INTO GREAT LAKES REGION...A
COLD FRONT WILL PUSH INTO KANSAS BY SATURDAY...WITH ADVECTION OF
HIGHER QUALITY MOISTURE FROM THE SOUTH. THINK 30-40 POPS ARE
CERTAINLY WARRANTED FOR MOST OF SOUTHWEST KANSAS LATE SATURDAY AND
INTO SAT NIGHT.
SUN-MON. THE NORTHERN STREAM POLAR JET WILL BE FAIRLY ZONAL WITH
PROGRESSIVE SHORT WAVE TROUGHS. THE NEXT ONE IN LINE WILL COME INTO
THE PAC NORTHWEST REGION AND NORTHERN ROCKIES BY LATE SUNDAY...WITH
LEE TROUGH DEVELOPING ONCE AGAIN OVER THE CENTRAL/NORTHERN HIGH
PLAINS AND A RETURN TO SOUTHEASTERLY SURFACE FLOW...PER 23/00Z RUN
OF ECMWF. GFS IS A LITTLE FARTHER WEST WITH SURFACE HIGH AXIS AND
KEEPS THE FRONT MORE DEFINED ON SUNDAY NEAR THE OK/KS BORDER. WILL
KEEP NEAR 30 POPS GOING FOR ENTIRE FCST AREA SUNDAY. ON
MONDAY...BEST OVERALL SETUP FOR SEVERE WEATHER WILL BE OVER THE
NORTHERN PLAINS IT WOULD APPEAR AS SURFACE LOW ONCE AGAIN SETS UP
AHEAD OF THE NORTHERN PLAINS SHORT-WAVE TROUGH.
TUES-WED. OUT THIS FAR...IT IS QUITE UNCLEAR WHAT WILL HAPPEN TO
INFLUENCE SOUTHWEST KANSAS WEATHER...HOWEVER LARGE SCALE PATTERN
WITH CONTINUED FAIRLY FAST PROGRESSION OF NORTHERN CONUS
SYSTEMS...AND RIDGING OVER THE CENTRAL AND SOUTHERN ROCKIES WOULD
SUGGEST WARM TEMPERATURES IN THE UPPER 80S AND AT BEST A
CLIMATOLOGICAL CHANCE OF PCPN...IF NOT A LITTLE LESS...WHICH IS
PRIMARILY BASED ON THE ECMWF PROG.
&&
.AVIATION...
PRIMARY CONCERN FOR AVIATION FCST WILL BE THE THUNDERSTORM IMPACTS
ON THE DDC, GCK, HYS TERMINALS AND THE TIMING OF THE STORMS.
CURRENT SET OF TAFS HAVE A DECENT HANDLE ON THE SITUATION FOR THIS
EVENING/TONIGHT AND DO NOT PLAN TO DEVIATE MUCH FROM THE TAF FCST.
WIDESPREAD THUNDERSTORMS ARE EXPECTED AND STRONG WINDS ASSOCIATED
WITH THE STORMS WILL BE THE PRIMARY THREAT...SO MAY GO WITH FAIRLY
HIGH CONVECTIVE VRB WINDS FOR A COUPLE HOURS IN THUNDERSTORM
GROUP. UP UNTIL STORMS IMPACT TERMINALS...SKY/VIS SHOULD BE VFR FOR
THE MOST PART...ALTHOUGH BROKEN 030-040 WILL BE POSSIBLE AT TIMES
THROUGH THE AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 49 71 50 78 / 100 40 10 30
GCK 46 71 48 79 / 100 20 10 30
EHA 47 72 51 77 / 90 20 10 30
LBL 48 72 49 80 / 100 30 10 30
HYS 48 70 49 74 / 90 60 10 20
P28 54 73 52 76 / 90 80 10 20
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING
FOR KSZ030-031-044>046-063>066-077>081-087>089.
&&
FN18/25/25
Hazardous weather outlook, May 23, 3:50 AM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
450 AM CDT WED MAY 23 2007
KSZ030-031-043>046-061>066-074>081-084>090-241000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
450 AM CDT WED MAY 23 2007 /350 AM MDT WED MAY 23 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH HAS BEEN ISSUED FOR A PORTION SOUTHWEST KANSAS TONIGHT.
A OUTBREAK OF SEVERE THUNDERSTORMS IS POSSIBLE LATE THIS AFTERNOON
INTO THE EVENING...EAST OF A HAYS TO GARDEN CITY TO LIBERAL LINE.
ALONG WITH THE POSSIBILITY OF VERY LARGE HAIL...A FEW TORNADOES
ARE EXPECTED. THE STRONGEST STORMS ARE EXPECTED TO OCCUR AFTER 600
PM CDT. A STRONG TORNADO IS NOT OUT OF THE QUESTION IN THE AREA...ESPECIALLY
EAST OF A KINSLEY TO BUCKLIN TO ASHLAND LINE.
STORMS WILL BECOME MORE WIDESPREAD TONIGHT. THESE STORMS WILL BE
CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR.
A FLOOD WATCH HAS BEEN ISSUED FOR THE OVERNIGHT HOURS AS A FEW
LOCATIONS COULD RECEIVE 2 TO 4 INCHES OF RAIN.
FURTHER WEST...THUNDERSTORMS WILL BE POSSIBLE. A FEW OF THESE
STORMS COULD CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL RETURN TO SOUTHWEST KANSAS BY FRIDAY. STORMS
WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY. AT THIS TIME...IT IS
TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED AFTER 5 PM THIS EVENING EAST OF
A HAYS TO GARDEN CITY TO LIBERAL LINE.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, May 23, 1:16 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
216 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 13 SSE OGALLAH 38.81N 99.64W
05/22/2007 E2.00 INCH TREGO KS PUBLIC
1115 PM HAIL 3 E SCHOENCHEN 38.71N 99.27W
05/22/2007 E1.00 INCH ELLIS KS PUBLIC
1235 AM HAIL 2 NNE LARNED 38.21N 99.09W
05/23/2007 E1.75 INCH PAWNEE KS PUBLIC
1245 AM HAIL 6 NE LARNED 38.24N 99.02W
05/23/2007 E1.00 INCH PAWNEE KS PUBLIC
&&
01Event by event
45 hail, 12 thunderstorm wind, 2 tornado, 1 funnel cloud, 1 flash flood, 1 flood. Local standard time, as filed.
Hail, Pratt
- When
- May 23, 3:41 PM CST
- Where
- Pratt County, 0.55 mi E of Pratt Muni Arpt
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.700, -98.740
Hail, Pratt
- When
- May 23, 3:53 PM CST
- Where
- Pratt County, 1.09 mi E of Natrona
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 37.720, -98.650
Hail, Pratt
- When
- May 23, 3:56 PM CST
- Where
- Pratt County, 2.82 mi N of Preston
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.790, -98.560
Hail, Pratt
- When
- May 23, 4:00 PM CST
- Where
- Pratt County, 2.82 mi N of Preston
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.790, -98.560
Hail, Pratt
- When
- May 23, 4:10 PM CST
- Where
- Pratt County, 3.35 mi WNW of Preston
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.760, -98.610
Hail, Clark
- When
- May 23, 4:32 PM CST
- Where
- Clark County, 5.31 mi NW of Ashland
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.240, -99.830
Hail, Ford
- When
- May 23, 4:55 PM CST
- Where
- Ford County, 1.79 mi ESE of Kingsdown
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.520, -99.720
Hail, Meade
- When
- May 23, 4:57 PM CST
- Where
- Meade County, 8.2 mi SSE of Meade State Park
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.070, -100.340
Hail, Meade
- When
- May 23, 5:00 PM CST
- Where
- Meade County, 9.4 mi SSE of Meade State Park
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.050, -100.340
Hail, Ford
- When
- May 23, 5:11 PM CST
- Where
- Ford County, 6.72 mi ENE of Ford
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.667, -99.637
The hail covered the ground.
Hail, Meade
- When
- May 23, 5:15 PM CST
- Where
- Meade County, 3.9 mi ESE of Meade
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 37.250, -100.270
Hail, Kiowa
- When
- May 23, 5:19 PM CST
- Where
- Kiowa County, 7.69 mi N of Joy
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.710, -99.420
Hail, Meade
- When
- May 23, 5:35 PM CST
- Where
- Meade County, 1.79 mi ESE of Fowler Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.370, -100.150
Hail, Meade
- When
- May 23, 5:39 PM CST
- Where
- Meade County, 3.3 mi E of Fowler Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.380, -100.120
Tornado, Edwards
- When
- May 23, 5:40 PM CST to 5:41 PM CST
- Where
- Edwards County, 1.76 mi SE of Williams to 2.15 mi SW of Centerview
- Rating
- EF0
- Path length
- 0.55 mi
- Path width
- 30 yd
- Reported by
- NWS Employee
- Coordinates
- 37.800, -99.310
Brief contact with the ground was visible.
Tornado, Edwards
- When
- May 23, 5:42 PM CST to 5:44 PM CST
- Where
- Edwards County, 3.22 mi NNW of Hodges to 2.15 mi NNW of Hodges
- Rating
- EF0
- Path length
- 1.29 mi
- Path width
- 50 yd
- Reported by
- NWS Employee
- Coordinates
- 37.860, -99.410
Hail, Ford
- When
- May 23, 5:48 PM CST
- Where
- Ford County, 7.06 mi NW of Bloom
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.560, -99.980
Hail, Edwards
- When
- May 23, 5:50 PM CST
- Where
- Edwards County, 6.44 mi SSW of Hodges
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 37.730, -99.410
Hail, Ford
- When
- May 23, 6:00 PM CST
- Where
- Ford County, 3 mi SW of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.719, -100.059
Hail, Ford
- When
- May 23, 6:01 PM CST
- Where
- Ford County, Dodge City
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.750, -100.020
Hail, Ford
- When
- May 23, 6:01 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.760, -100.010
Thunderstorm Wind, Hamilton
- When
- May 23, 5:02 PM MST
- Where
- Hamilton County, Syracuse
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.980, -101.750
Hail, Ford
- When
- May 23, 6:05 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.760, -100.010
Intersection of highway 50 (bypass) and 14th ave.
Hail, Ford
- When
- May 23, 6:08 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.760, -100.010
Hail, Clark
- When
- May 23, 6:10 PM CST
- Where
- Clark County, 7.17 mi W of Minneola
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.440, -100.100
Hail, Ford
- When
- May 23, 6:15 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.760, -100.010
Hail, Ford
- When
- May 23, 6:18 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.760, -100.010
Hail, Ford
- When
- May 23, 6:20 PM CST
- Where
- Ford County, 0.88 mi NE of Dodge City
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.760, -100.010
Thunderstorm Wind, Hamilton
- When
- May 23, 5:42 PM MST
- Where
- Hamilton County, Syracuse
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.980, -101.750
JR/SR high school KSN weather lab report.
Hail, Ford
- When
- May 23, 6:45 PM CST
- Where
- Ford County, 6.07 mi E of Ford
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 37.640, -99.640
Hail, Ford
- When
- May 23, 6:45 PM CST
- Where
- Ford County, 2.77 mi N of Howell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.820, -100.180
Hail, Ford
- When
- May 23, 7:00 PM CST
- Where
- Ford County, 1.09 mi W of Spearville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.850, -99.770
Thunderstorm Wind, Stanton
- When
- May 23, 7:01 PM CST
- Where
- Stanton County, Johnson
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 37.570, -101.750
The wind gust was reported at the KSN weather lab.
Hail, Ford
- When
- May 23, 7:05 PM CST
- Where
- Ford County, 1 mi E of Bellefont
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.870, -99.632
Hail, Ford
- When
- May 23, 7:12 PM CST
- Where
- Ford County, 3.89 mi E of Windthorst
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.780, -99.560
Funnel Cloud, Kearny
- When
- May 23, 7:15 PM CST
- Where
- Kearny County, 14.67 mi SW of Lakin
- Reported by
- Trained Spotter
- Coordinates
- 37.800, -101.440
Hail, Finney
- When
- May 23, 7:15 PM CST
- Where
- Finney County, 0.88 mi NE of Garden City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.980, -100.860
Hail, Hamilton
- When
- May 23, 6:15 PM MST
- Where
- Hamilton County, 1.49 mi NNE of Kendall
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -101.540
Flash Flood, Stafford
- When
- May 23, 7:30 PM CST
- Where
- Stafford County, Zenith
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -98.480
Hail, Ford
- When
- May 23, 7:30 PM CST
- Where
- Ford County, 1.29 mi WNW of Spearville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.860, -99.770
Hail, Hodgeman
- When
- May 23, 7:30 PM CST
- Where
- Hodgeman County, 12 mi SE of Hanston
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.980, -99.590
Hail, Kearny
- When
- May 23, 7:45 PM CST
- Where
- Kearny County, 15.22 mi N of Deerfield
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.200, -101.130
Hail, Finney
- When
- May 23, 7:52 PM CST
- Where
- Finney County, 0.88 mi NW of Holcomb
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.990, -100.990
Thunderstorm Wind, Finney
- When
- May 23, 8:00 PM CST
- Where
- Finney County, 4.19 mi N of Garden City
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.030, -100.860
Lots of pea sized hail and substantial wheat damage.
Hail, Gray
- When
- May 23, 8:00 PM CST
- Where
- Gray County, 8 mi SE of Montezuma
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.518, -100.347
Thunderstorm Wind, Finney
- When
- May 23, 8:02 PM CST
- Where
- Finney County, 0.88 mi NE of Garden City
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 37.980, -100.860
Measured gust at the Bernadine Sitts school.
Hail, Finney
- When
- May 23, 8:04 PM CST
- Where
- Finney County, 0.88 mi NE of Garden City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.980, -100.860
Hail, Finney
- When
- May 23, 8:05 PM CST
- Where
- Finney County, 2.82 mi N of Garden City
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.010, -100.860
Thunderstorm Wind, Finney
- When
- May 23, 8:05 PM CST
- Where
- Finney County, 2.82 mi N of Garden City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.010, -100.860
There was also 1 inch diameter hail with this wind.
Hail, Pawnee
- When
- May 23, 8:10 PM CST
- Where
- Pawnee County, 2.17 mi W of Larned
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.180, -99.140
Hail, Pawnee
- When
- May 23, 8:15 PM CST
- Where
- Pawnee County, Larned
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.180, -99.100
Hail, Haskell
- When
- May 23, 8:30 PM CST
- Where
- Haskell County, 12 mi WNW of Sublette
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.546, -101.052
Flood, Pawnee
- When
- May 23, 8:55 PM CST to 11:55 PM CST
- Where
- Pawnee County, Larned
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.180, -99.100
Water was over highways 56 and 156.
Thunderstorm Wind, Finney
- When
- May 23, 8:55 PM CST
- Where
- Finney County, 5.32 mi WSW of Kalvesta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.050, -100.320
Hail, Finney
- When
- May 23, 8:55 PM CST
- Where
- Finney County, 2 mi W of Kalvesta
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.080, -100.267
Thunderstorm Wind, Gray
- When
- May 23, 9:00 PM CST
- Where
- Gray County, Ingalls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.830, -100.450
Hail, Gray
- When
- May 23, 9:00 PM CST
- Where
- Gray County, Ingalls
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.830, -100.450
The hail destroyed 80 percent of the wheat.
Thunderstorm Wind, Hodgeman
- When
- May 23, 9:24 PM CST
- Where
- Hodgeman County, 13.61 mi W of Jetmore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.080, -100.150
Hail, Hodgeman
- When
- May 23, 9:35 PM CST
- Where
- Hodgeman County, 7.62 mi W of Jetmore
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.080, -100.040
Thunderstorm Wind, Hodgeman
- When
- May 23, 10:05 PM CST
- Where
- Hodgeman County, 1.49 mi SSE of Gray
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $55,000
- Reported by
- Trained Spotter
- Coordinates
- 38.150, -99.640
Center irrigation pivot sprinkler blown over.
Thunderstorm Wind, Clark
- When
- May 23, 11:30 PM CST
- Where
- Clark County, 0.69 mi N of Ashland
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.190, -99.770
Thunderstorm Wind, Kiowa
- When
- May 24, 12:35 AM CST
- Where
- Kiowa County, 1.76 mi NW of Haviland Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.620, -99.140
Four to six inch diameter tree limbs broken.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 23 to 31, 2007$118,000 · EF2 · 99 events
- Flash Flooding and Flooding in Kansas, May 23 to 28, 2007$23 million · 3.5 in hail · 67 events
- Flash Flooding and Flooding in Kansas, May 23 to 28, 2007$2.7 million · 20 events
- Hail and Damaging Winds in Iowa, May 23, 20071 injured · $196,000 · 1.25 in hail · 16 events
- Flash Flood and Damaging Wind in Kansas, May 23 to 24, 2007$260,000 · 52 kt wind · 2 events
- Hail and Lightning Strikes in Kansas, May 23 to 24, 2007$151,000 · 1 in hail · 12 events
- Tornado and Hail in Minnesota, May 23, 20075 injured · EF0 · 18 events
- Hail and Damaging Wind in Louisiana, May 23, 2007$100,000 · 1 in hail · 3 events
- Lightning Strike in Oklahoma, May 23, 2007$50,000 · 1 event
- Hail and Damaging Winds in Oklahoma, May 23 to 24, 2007$2,000 · 4.25 in hail · 14 events
- Hail and Damaging Winds in Texas, May 23, 20071.75 in hail · 8 events
- Hail in Oklahoma, May 23, 20071 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37614, 37616, 37618, 37619, 37620, 37622, 37623, 37624, 37626, 37627, 37628, 37629, 37631, 37632, 37667, 37668, 37634, 37635, 37681, 37636, 37638, 37673, 37640, 37642, 37643, 37645, 37646, 37647, 37674, 37649, 37651, 37653, 37675, 37682, 37655, 37613, 37656, 37658, 37609, 37659, and more.